# SDR 98ZZZX4354

- Difficulty date: October 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N411DE
- Make and model: Bell 412
- Aircraft serial: 36030
- System (JASC): 6220 · Main Rotor Head
- Part: Splindle
- Part number: 412010190103
- Condition: Failed
- Location: Main Rotor
- Part time: 3,214 hours
- Component: 41201015643
- Stage of operation: NR
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, PILOTS NOTED HELICOPTER HAD SUDDENLY DEVELOPED A VERTICAL AND LATERAL 'SHUFFLE' VIBRATION.  UPON LANDING, MAINT INSPECTED ROTOR SYSTEM.  THE MAIN ROTOR SPINDLE LASTOMERIC DAMPER BEARING ASSY ON THE 'RED' BLADE SPINDLE ASSY WAS FOUND SEPARATED FROM THE INNER BEARING SLEEVE.  A NEW SPINDLE AND DAMPER BEARING ASSY WAS ORDERED FOR THE 'RED' BLADE AND THE OPPOSITE SIDE 'BLUE' BLADE POSITION.  COMPONENTS REPLACED AND A MAIN ROTOR SYSTEM TRACK AND BALANCE ACCOMPLISHED.  HELICOPTER OPER WAS SATISFACTORY DURING TEST FLIGHT.  SUBMITTER RECOMMENDED A 'RETIREMENT TIME' BE ESTABLISHED FOR THE DAMPER BEARING ASSY TO PREVENT IN-FLIGHT FAILURES AND POSSIBLY SAFETY OF FLIGHT PROBLEMS ASSOCIATED WITH THE FAILURE.
